Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 142, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 7, 2011, 4:53 PM CDT for Pike County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2011, 4:53 PM CDT (21:53 UTC)
- Expired
- Jun 7, 2011, 5:16 PM CDT
- In force
- 23 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Pike County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1725 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1495 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
236
WUUS54 KLIX 072153
SVRLIX
MSC113-072230-
/O.NEW.KLIX.SV.W.0142.110607T2153Z-110607T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
453 PM CDT TUE JUN 7 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PIKE COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 530 PM CDT
* AT 451 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED OVER PIKE COUNTY...OR 12 MILES SOUTHEAST OF
MCCOMB...AND MOVING NORTH AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL PIKE COUNTY EAST OF MCCOMB AT 510 PM CDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3135 9032 3101 9030 3100 9044 3134 9046
3136 9041
TIME...MOT...LOC 2153Z 173DEG 18KT 3110 9035
$$
24/RR1 follow-up statement
065
WWUS54 KLIX 072216
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
516 PM CDT TUE JUN 7 2011
MSC113-072226-
/O.CAN.KLIX.SV.W.0142.000000T0000Z-110607T2230Z/
PIKE MS-
516 PM CDT TUE JUN 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PIKE COUNTY IS
CANCELLED...
THIS STORM HAS WEAKENED BELOW SEVERE LEVELS. OCCASIONAL LIGHTNING
AND BRIEF HEAVY RAINFALL CAN STILL BE EXPECTED THROUGH 530 PM.
LAT...LON 3135 9032 3101 9030 3100 9044 3134 9046
3136 9041
TIME...MOT...LOC 2216Z 173DEG 18KT 3121 9037
$$
24/RRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:21 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 7, 3:21 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 321 PM CDT TUE JUN 7 2011 .SYNOPSIS... RATHER WEAK SURFACE PRESSURE PATTERN OVER THE AREA. WEAK MCV MOVING WESTWARD NEAR LAKE PONTCHARTRAIN AT PRESENT...WITH ISOLATED CONVECTION DEVELOPING AGAIN THIS AFTERNOON. AREAL COVERAGE NOT QUITE AS FULL AS YESTERDAY. YESTERDAYS CONVECTION DID ALLOW TEMPERATURES TO START FROM A LOWER BASE TODAY...KEEPING TEMPERATURES BELOW THE 95 DEGREE MARK IN MOST AREAS. && .SHORT TERM... WEAK UPPER LOW OVER SOUTHERN GULF WILL CONTINUE ROTATING IN PLACE THROUGH FRIDAY. MOISTURE LEVELS TOMORROW ARE SIMILAR TO TODAY...AND EXPECT SIMILAR AREAL COVERAGE...20 TO 30 PERCENT AT BEST. COLUMN DRIES OUT SOMEWHAT FOR THURSDAY AND FRIDAY...AND WILL GRADUALLY DRY OUT FORECAST. NAM SOLUTION IS DISCOUNTED FOR THIS RUN DUE TO ITS POOR HANDLING OF TROPICAL FEATURE TO THE SOUTH OF PUERTO RICO. TEMPERATURES STILL RUNNING ABOVE GUIDANCE...EVEN IN AREAS THAT HAVE SEEN RAIN THE LAST FEW DAYS...SO WILL CONTINUE TO GO ABOVE GUIDANCE BY A COUPLE OF DEGREES THROUGH THE PERIOD. && .LONG TERM... AS NOTED IN SHORT TERM SECTION...TROPICAL FEATURE HANDLED POORLY BY NAM. NHC/HPC SOLUTION ON MOVEMENT OF THIS FEATURE FITS ECMWF SOLUTION FAIRLY WELL AND WILL USE ECMWF WIND FIELDS FOR SOLUTION FOR THE BACK END OF THE FORECAST. ANY PRECIPITATION OVER THE WEEKEND SHOULD BE EXTREMELY LIMITED...AND WILL KEEP WEEKEND FORECAST DRY. AS RIDGE RETROGRADES SOMEWHAT LATE IN THE WEEKEND...THIS MAY ALLOW A BOUNDARY TO NEAR THE AREA MONDAY...ALLOWING FOR SLIGHTLY BETTER CHANCES FOR PRECIPITATION ON MONDAY AND TUESDAY. WILL CONTINUE THE TREND OF GOING SEVERAL DEGREES ABOVE GUIDANCE UNTIL GUIDANCE COMES MORE IN LINE WITH REALITY. && .AVIATION... VFR CONDITIONS IS ON TAP FOR MOST OF THE DAY. ISOLATED TO SCATTERED SHRA/TSRA WITH TEMPO RESTRICTED VSBYS/CIGS THROUGH 00Z WEDNESDAY. THE HIGHEST PROBABILITIES EXPECTED FROM KMCB- KHDC TO KASD TO KGPT. MVFR CONDITION LIKELY AGAIN WITH MIST RESTRICTED VISIBILITY AT EACH SITE 09Z WED THROUGH 13Z WED. EXPECT ISOLATED CONVECTION TO AGAIN DEVELOP AFTER 18Z WEDNESDAY. && .MARINE... OUTSIDE OF ISOLATED CONVECTION...NO MAJOR MARINE ISSUES THROUGH THE PERIOD. TROPICAL FEATURE MENTIONED ABOVE SHOULD HAVE LITTLE EFFECT ON OUR COASTAL WATERS THROUGH THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... MCB 71 94 70 94 / 20 30 20 20 BTR 72 96 71 95 / 20 30 20 20 ASD 73 93 71 93 / 20 30 20 20 MSY 75 94 74 94 / 20 30 20 20 GPT 74 92 73 93 / 20 30 20 20 PQL 73 94 71 93 / 20 30 20 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 35
Hazardous weather outlook, Jun 7, 3:29 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 329 PM CDT TUE JUN 7 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-082030- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 329 PM CDT TUE JUN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS EVENING AND TONIGHT ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED. THERE IS A SLIGHT RISK OF SEVERE WEATHER THROUGH THE EVENING HOURS...GENERALLY NORTH OF THE INTERSTATE 10 AND 12 CORRIDORS. A FEW THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE HAIL AND STRONG WIND GUSTS. THESE WINDS COULD DOWN SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS LIKE TRASH CANS AND LAWN FURNITURE. LOCALIZED VERY HEAVY RAINFALL IS ALSO POSSIBLE. AN OZONE ACTION DAY IS IN EFFECT FOR THE BATON ROUGE AREA THROUGH MIDNIGHT TONIGHT. FLOOD WARNINGS WILL REMAIN IN EFFECT FOR SEVERAL POINTS ALONG THE MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ON WEDNESDAY. THESE THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS...BUT COULD PRODUCE STRONG GUSTY WINDS...SMALL HAIL...AND FREQUENT LIGHTNING. AN OZONE ACTION DAY WILL BE IN EFFECT FOR THE BATON ROUGE AREA ON WEDNESDAY FROM 6 AM UNTIL MIDNIGHT CDT. FLOOD WARNINGS WILL REMAIN IN EFFECT FOR SEVERAL POINTS ALONG THE MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...ANY REPORTS OF SEVERE WEATHER THIS EVENING OR WEDNESDAY SHOULD BE RELAYED TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jun 7, 2:42 PM CDT, 2 hours 11 minutes before
MSZ070-071-072045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 242 PM CDT TUE JUN 7 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHWEST AFFECTING WALTHALL COUNTY...PIKE COUNTY... AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 15 MILES NORTH OF FRANKLINTON...OR ABOUT 4 MILES SOUTH OF TYLERTOWN...MOVING NORTHWEST AT 5 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...TYLERTOWN THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Jun 7, 2:44 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
244 PM CDT TUE JUN 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM HAIL NEW ORLEANS 29.97N 90.08W
06/07/2011 E1.00 INCH ORLEANS LA TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL NEAR INDUSTRIAL CANAL AND
MISSISSIPPI RIVER GULF OUTLET AREA.
&&
BWAGNERSpecial weather statement, Jun 7, 3:02 PM CDT, 1 hour 51 minutes before
MSZ082-072100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 302 PM CDT TUE JUN 7 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHWEST AFFECTING JACKSON COUNTY... AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR ESCATAWPA...OR ABOUT 2 MILES EAST OF ESCATAWPA...MOVING NORTHWEST AT 10 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...ESCATAWPA...WADE AND VANCLEAVE THE PRIMARY THREATS FROM THESE STORMS ARE PEA SIZE HAIL AND WIND GUSTS TO NEAR 35 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jun 7, 3:34 PM CDT, 1 hour 19 minutes before
MSZ070-071-072100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 334 PM CDT TUE JUN 7 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHWEST AFFECTING WALTHALL COUNTY...PIKE COUNTY... AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 16 MILES EAST OF MCCOMB...MOVING NORTHWEST AT 10 TO 15 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF THE INDICATED COUNTIES. THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jun 7, 3:53 PM CDT, 1 hour before
MSZ069-070-072200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 353 PM CDT TUE JUN 7 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING WEST AFFECTING AMITE COUNTY...PIKE COUNTY... AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 10 MILES NORTHEAST OF MCCOMB...OR ABOUT 9 MILES EAST OF SUMMIT...MOVING WEST AT 10 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...MCCOMB...SUMMIT AND SMITHDALE THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jun 7, 4:32 PM CDT, 21 minutes before
MSZ068-069-072230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 432 PM CDT TUE JUN 7 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHWEST AFFECTING AMITE COUNTY...WILKINSON COUNTY... AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF LIBERTY TO 24 MILES WEST OF LIBERTY...MOVING NORTHWEST AT 15 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR... DOLOROSA BY 515 PM... FORT ADAMS BY 520 PM... THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 24/RR
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:09 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 36 min |
| Jun 7, 3:56 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike | 33 min |
| Jun 7, 4:18 PM CDT | Severe Thunderstorm Warning | LIX | Walthall | 27 min |
| Jun 7, 4:49 PM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 26 min |
| Jun 7, 4:55 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 35 min |
| Jun 7, 5:41 PM CDT | Areal Flood Advisory | LIX | Walthall | 2 hr |
| Jun 7, 5:46 PM CDT | Areal Flood Advisory | LIX | Amite, Wilkinson | 119 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.